Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS San Angelo, TX

May 9, 2007Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at May 9, 2007, 2:46 PM CDT for Crockett County, Texas. It took effect at May 9, 2007, 2:52 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2007, 2:46 PM CDT (19:46 UTC)
In effect from
May 9, 2007, 2:52 PM CDT
Expired
May 9, 2007, 5:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:45 PM CDTFLASH FLOODOzona, TXFIRE DEPARTMENT REPORTED FLOODING OF STREETS IN OZONA DUE TO FLOODING OF DRAW. OFFICIALS HAVE CLOSED HIGHWAY 163 SOUTH OF OZONA AND HIGHWAY 290 EAST OF OZONA DUE TO FLOODING. THE INTERSECTION OF HIGHWAYS 163 AND 137 3 MILES NORTH OF TOWN IS ALSO FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 091952
FFWSJT
TXC105-092245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CROCKETT COUNTY IN SOUTHWEST TEXAS

* UNTIL 545 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS MOVING OVER CROCKETT COUNTY PRODUCING VERY HEAVY RAIN. 
IN THE LAST HOUR...ISOLATED AREAS OVER THE HOWARD DRAW WATERSHED 
HAVE RECEIVED OVER ONE INCH OR RAIN. THESE STORMS ARE CAPABLE OF 
PRODUCING ANOTHER ONE TO TWO INCHES OF RAIN IN THE NEXT COUPLE OF 
HOURS.  EXPECT WATER TO QUICKLY RUNOFF AND FLOOD LOW LYING AREAS AND 
LOW WATER CROSSINGS ALONG RURAL ROADS.  FARM ROADS LIKE 2083 AND 
1973 THAT RUN ALONG THE DRAWS WILL BE ESPECIALLY VULNERABLE TO FLASH 
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3066 10172 3065 10163 3050 10164 3033 10164
      3033 10100 3107 10099 3108 10172 3104 10182

$$
1 follow-up statement
000 
WGUS74 KSJT 092157
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT WED MAY 9 2007

TXC105-092245-
CROCKETT TX-
448 PM CDT WED MAY 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
CROCKETT COUNTY...

AT 445 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
FLOODING OF ROADS IN CROCKETT COUNTY AROUND OZONA.  OFFICIALS 
REPORTED THE FOLLOWING...HIGHWAY 163 SOUTH OF OZONA IS 
CLOSED...HIGHWAY 290 EAST OF OZONA IS CLOSED AND THE AREA AROUND THE 
INTERSECTION OF HIGHWAYS 137 AND 163 NORTH OF OZONA IS CLOSED DUE TO 
FLOODING.  IN OZONA...STREETS ARE CLOSED DUE TO FLOODING OF THE DRAW 
THAT RUNS THROUGH TOWN.

OTHER FLOODING OF RURAL ROADS ACROSS CROCKETT COUNTY IS POSSIBLE DUE 
TO THE HEAVY RAIN THAT OCCURRED THIS AFTERNOON. WHILE THE HEAVY RAIN 
HAS MOVED OUT OF THE COUNTY...LIGHT RAIN CONTINUES AND CREEKS AND 
DRAWS WILL CONTINUE TO RISE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. WHEN ENCOUNTERING FLOODED ROADS MAKE 
THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN TEXAS.

LAT...LON 3066 10172 3065 10163 3050 10164 3033 10164
      3033 10100 3107 10099 3108 10172 3104 10182

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:33 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 9, 12:33 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 PM CDT WED MAY 9 2007

.AVIATION...
LARGE AREA OF SHOWERS AND STORMS CONTINUE TO MOVE INTO WEST
CENTRAL TEXAS...AND SHOULD COVER MOST OF THE TERMINALS FOR MOST OF
THE AFTERNOON AND EVENING. ALL OF THIS AHEAD OF A LARGE UPPER
LEVEL STORM SYSTEM OVER EASTERN NEW MEXICO...AND WILL TAKE ALL THE
WAY UNTIL AS LATE AS NOON THURSDAY TO CLEAR THE RAIN OUT OF WEST
CENTRAL TEXAS. THUS...LOTS OF RAIN IN THE TERMINALS...AND
ASSOCIATED LOW CEILINGS AND VISIBILITIES.

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT WED MAY 9 2007/

AVIATION...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY EAST INTO TEXAS
FROM NEW MEXICO LATER TODAY AND TONIGHT. THE APPROACH AND PASSAGE
OF THIS SYSTEM WILL BRING THE LIKELIHOOD OF ADDITIONAL SHOWERS
AND THUNDERSTORMS TO WEST CENTRAL TEXAS. CLOUD CEILINGS WILL VARY
CONSIDERABLY TODAY. CEILINGS AND VISIBILITIES ARE EXPECTED TO
DROP INTO THE MVFR OR IFR RANGE WITH THE SHOWERS AND STORMS. WINDS
WILL BE VARIABLE ACROSS THE REGION...BUT MOSTLY FROM THE EAST AND
SOUTHEAST TODAY AND EARLY TONIGHT. WITH PASSAGE OF A WEAK FRONTAL
BOUNDARY...WINDS WILL SHIFT TO WEST OR SOUTHWEST OVERNIGHT.
ADDITIONAL WEATHER GROUPS WILL LIKELY BE ADDED IN LATER TAFS FOR
THE SHOWERS AND THUNDERSTORMS...AS THE TIMING BECOMES BETTER
DETERMINED.

PREV DISCUSSION... /ISSUED 341 AM CDT WED MAY 9 2007/

SHORT TERM...
WILL EXTEND THE FLASH FLOOD WATCH WILL THROUGH THURSDAY MORNING...

WIDESPREAD RAINFALL OF GREATER THAN 1 INCH EXPECTED AGAIN TODAY
INTO TONIGHT...WITH POCKETS OF TOTALS BETWEEN 2-3 INCHES
POSSIBLE...ADDING TO ALREADY SATURATED SOILS.

ANOTHER WET DAY HAS ALREADY BEGUN ACROSS WEST AND WEST CENTRAL TX
THIS MORNING. WAA OVER THE TOP OF THE RAIN COOLED AIR
MASS/STATIONARY FRONTAL BOUNDARY THAT IS LAYING ENE/WSW ACROSS THE
CWA IS RESULTING IN SHOWERS ACROSS THE PERMIAN BASIN...AND TRANS
PECOS AREAS. STRONGER CONVECTIVE ELEMENTS EXIST ROUGHLY ALONG
INTERSTATE 20 WHERE STRONGER CONVERGENCE IS LIKELY BEING REALIZED
ALONG THE NOSE OF THE LLJ. THIS ACTIVITY SHOULD CONTINUE/SPREAD TO
THE NORTH AND NORTHEAST THROUGH THE EARLY MORNING HOURS.
SOUTHEASTERLY FLOW OVER THE TOP OF THE SURFACE WILL AGAIN ADVECT
VERY MOIST AIR INTO THE REGION AND UP OVER THE TOP OF THE FRONTAL
BOUNDARY TODAY. PWAT/S AT KDRT AND KCRP ARE 1.4 AND 1.5 INCHES
RESPECTIVELY. SHOULD WAA SHOWERS CONTINUE TOO LONG INTO THE
DAYTIME... INSTABILITY WILL BE LIMITED AT THE SURFACE WHICH COULD
LIMIT CONVECTIVE INTENSITY SOMEWHAT...AND WILL DEFINITELY HAVE AN
EFFECT ON WHETHER OR NOT CONVECTION IS ROOTED IN THE BOUNDARY
LAYER. HOWEVER...WITH SOUTH TO SOUTHEASTERLY FLOW UP AND OVER THE
TOP OF THIS STABLE AIR MASS...STILL THINK THAT AT LEAST SCATTERED
CONVECTION SHOULD TAKE PLACE AS ENERGY ROTATES INTO THE AREA
AROUND THE UPPER LOW CENTERED NEAR THE AZ/NM BORDER IN NORTHERN
MEXICO AT THIS TIME. CONVECTION HAS ALREADY INITIATED OVERNIGHT
TONIGHT ASSOCIATED WITH A SHORTWAVE ROTATING AROUND THE LOW IN
MEXICO JUST EAST OF THE BIG BEND AREA. SO...CONVECTION SEEMS
LIKELY AS THE LOW EJECTS OUT AND INTERACTS WITH MORE UNSTABLE AIR
TODAY. 0-6 KM BULK SHEAR VALUES BETWEEN 35KTS AND 50KTS WOULD
SUPPORT THE POSSIBILITY FOR SEVERE CONVECTION...WITH HAZARDS
BEING LARGE HAIL...WIND GUSTS NEAR 60 MPH AND ISOLATED TORNADOES
SHOULD ANY STORMS INTERACT WITH SURFACE BOUNDARIES. SEVERE
POTENTIAL WILL INCREASE AS ONE MOVES SOUTH INTO THE NORTHERN
EDWARDS PLATEAU WHERE MORE UNSTABLE AIR AND BETTER SHEAR WILL
EXIST. SEE SWODY1 FOR FURTHER DETAILS.

TEMPERATURES WILL BE FAIRLY TRICKY TODAY AS WE COULD STAY CLOUDY
AND RAIN-COOLED OVER NORTHWESTERN COUNTIES...AND IF SUNSHINE
BREAKS OUT OVER SOUTHERN COUNTIES...THEY COULD SEE HIGHS NEAR 80
OR INTO THE LOWER 80S. WILL FOLLOW THAT PATTERN ANYWAY WITH COOLER
TEMPERATURES FOR NORTHERN AREAS WHERE MORE CLOUDCOVER IS EXPECTED.
WILL GO WITH GFS TREND FOR WINDS AS THEY WILL BE FAIRLY LIGHT
EXCEPT FOR WITHIN THUNDERSTORMS...AND THE GFS HAD A DECENT HANDLE
THIS MORNING.

LONG TERM...
BY THURSDAY...THE UPPER LOW WILL FINALLY BE MAKING ITS WAY ACROSS
TX...WHICH WILL MEAN WE WILL STILL HAVE A CHANCE FOR SHRA/TSRA
ACROSS THE AREA...MAINLY FOR THE EASTERN HALF OF THE CWA...BUT IF
THE LOW IS ANY SLOWER...CHANCES WILL INCREASE FOR WESTERN COUNTIES
AS WELL. WILL CONTINUE TO HAVE A HEAVY RAIN THREAT WITH ANY
THUNDERSTORMS THAT DEVELOP ON THURSDAY AS WELL. WILL KEEP A SLIGHT
CHANCE IN THE FORECAST ACROSS OUR EASTERN TIER OF COUNTIES THURSDAY
NIGHT AND FRIDAY FOR ANY LINGERING ACTIVITY ON THE BACKSIDE OF THE
LOW. SHOULD SEE TEMPERATURES BEGIN TO INCREASE ACROSS WESTERN AREAS
ON THURSDAY WITH MORE SUNSHINE AND DRIER AIR BEGINNING TO FILTER
IN.

WITH A RIDGE BUILDING IN BEHIND THIS LOW THROUGH THE WEEKEND...
TEMPERATURES SHOULD WARM...AND WE WILL KEEP THE DRY FORECAST
GOING. WILL SEE TEMPERATURES WARM UP TO NORMAL READINGS OR WARMER
BY THIS SATURDAY WHICH MEANS UPPER 80S TO NEAR 90 FOR MOST OF THE
AREA. THE UPPER LEVEL RIDGE REMAINS IN PLACE THROUGH THE EARLY
PART OF NEXT WEEK...KEEPING RAIN CHANCES OUT OF THE FORECAST
THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  76  60  81 /  70  40  20  20
SAN ANGELO 	 58  81  58  82 /  60  30  10  20
JUNCTION 	 60  78  59  81 /  70  40  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

07
Hazardous weather outlook, May 9, 2:28 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT WED MAY 9 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
228 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF
WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY
BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT
WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2
INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE
SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK...
FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL
TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY
RAINFALL WILL CONTINUE TO BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 9, 10:07 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1007 AM CDT WED MAY 9 2007

TXZ076-091600-
CROCKETT TX-
1007 AM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT FOR CROCKETT
COUNTY...

AT 1005 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 25 MILES SOUTHWEST OF THE INTERSECTION
OF RANCH ROAD 2083 AND HIGHWAY 405...OR ABOUT 26 MILES EAST OF
DRYDEN...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  SOUTHEASTERN CROCKETT COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 9, 11:11 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          7 NW THROCKMORTON       33.25N 99.26W
05/08/2007                   THROCKMORTON       TX   STORM CHASER

            STORM CHASE TOUR GROUP REPORTS TORNADO NORTHWEST OF
            THROCKMORTON BETWEEN 554 PM AND 556 PM. TORNADO BECAME
            RAIN-WRAPPED AFTER 556 PM.

&&

PMCCULLO
Special weather statement, May 9, 12:02 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1202 PM CDT WED MAY 9 2007

TXZ076-078-091800-
CROCKETT TX-SUTTON TX-
1202 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR CROCKETT
AND SUTTON COUNTIES...

AT NOON CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER
SERVICE DOPPLER RADAR 12 MILES SOUTH OF THE INTERSECTION OF HIGHWAY
163 AND RANCH ROAD 1973...OR ABOUT 15 MILES NORTH OF JUNO...MOVING
NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HIGHWAY 163 ABOUT 20 MILES SOUTH OF OZONA AT 1220 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 1:01 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
101 PM CDT WED MAY 9 2007

TXZ076-078-091900-
CROCKETT TX-SUTTON TX-
101 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR CROCKETT
AND SUTTON COUNTIES...

AT 1256 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF SONORA...OR ABOUT 20
MILES SOUTHEAST OF OZONA...MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 125 PM CDT
  THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 140 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:14 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT WED MAY 9 2007

TXZ113-114-127-128-092015-
SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX-
214 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR
SHACKELFORD...JONES...TAYLOR AND CALLAHAN COUNTIES...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF ALBANY...MOVING
NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
OVER THE SOUTH PART OF ABILENE...MOVING NORTH AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ABILENE THROUGH 240 PM CDT...
  ALBANY BY 225 PM CDT...
  FORT GRIFFIN BY 315 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:18 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT WED MAY 9 2007

TXZ076-092015-
CROCKETT TX-
218 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR CROCKETT
COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 27 MILES SOUTHWEST OF OZONA...OR ABOUT
23 MILES SOUTHEAST OF SHEFFIELD...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 BY 225 PM CDT
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 310 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:06 PM CDTSevere Thunderstorm WarningSJTColeman39 min
May 9, 10:54 AM CDTSevere Thunderstorm WarningSJTCrockett66 min
May 9, 2:22 PM CDTSevere Thunderstorm WarningSJTCrockett23 min
May 9, 2:42 PM CDTSevere Thunderstorm WarningSJTCrockett48 min
May 9, 2:55 PM CDTTornado WarningSJTCrockett35 min
May 9, 3:27 PM CDTTornado WarningSJTCrockett, Schleicher, Sutton48 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton60 min
May 9, 3:39 PM CDTTornado WarningSJTShackelford, Throckmorton36 min
May 9, 3:56 PM CDTTornado WarningSJTSchleicher, Sutton64 min
May 9, 4:13 PM CDTFlash Flood WarningSJTSchleicher, Sutton3 hr
May 9, 4:14 PM CDTTornado WarningSJTThrockmorton46 min
May 9, 4:35 PM CDTSevere Thunderstorm WarningSJTSutton40 min
May 9, 4:56 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher, Sutton64 min
May 9, 5:20 PM CDTTornado WarningSJTMenard40 min
May 9, 5:37 PM CDTFlash Flood WarningSJTCrockett4 hr
May 9, 5:48 PM CDTFlash Flood WarningSJTCallahan, Shackelford3 hr
May 9, 5:53 PM CDTTornado WarningSJTConcho, McCulloch, Menard52 min
May 9, 6:01 PM CDTFlash Flood WarningSJTKimble, Menard6 hr
May 9, 6:17 PM CDTTornado WarningSJTMcCulloch, Mason, Menard43 min
May 9, 6:34 PM CDTFlash Flood WarningSJTMenard4 hr
May 9, 6:34 PM CDTFlash Flood WarningSJTConcho, McCulloch, Mason, San Saba4 hr
May 9, 6:48 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba42 min
May 9, 6:57 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba48 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.